# SDR HYIA20201005001

- Difficulty date: October 1, 2020
- Submitted: October 5, 2020
- Operation: Air carrier
- Aircraft: N810BW
- Make and model: Cessna 402C
- Aircraft serial: 402C279
- Aircraft time: 22,360 hours, 11,903 cycles
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 51220365
- Condition: Cracked
- Location: Lt Wing
- Part time: 22,360 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON REMOVAL OF LT WING TRAILING EDGE RIB ASSEMBLY PART NUMBER 5122053-35, A CRACK WAS IDENTIFIED AT AFT INBOARD WING SPAR ASSEMBLY.  THE DAMAGE IS LOCATED AT LT WS 103.29 AND IS NOT VISIBLE WITH RIB ASSEMBLY INSTALLED.  THE LT INBOARD SPAR ASSEMBLY PART NUMBER 5122036-5 WEB IS CRACKED APPROXIMATELY 2.75 INCHES FROM BOTTOM EDGE AND BOTH LOWER SPAR CAP SPLICE ANGLES ARE FAILED.  WE BELIEVE THE CRACKS STARTED ON THE SPAR CAP SPLICE MEMBERS (STARTED ON AFT SIDE SPLICE MEMBER) AND ONCE FAILED THE WEB BEGAN TO FAIL.  AS AN IMMEDIATE RESULT OF THIS FINDING, THE OPERATOR DEVELOPED AND IMPLEMENTED A DETAILED VISUAL INSPECTION OF THIS AREA USING A VIDEO SCOPE.  NO ADDITIONAL FINDINGS WERE FOUND AT ANY OF THE OPERATORS 76 AIRCRAFT.  THE OPERATOR WILL CONTINUE THIS INSPECTION AT 60 HOUR INTERVALS WHILE THEY WORK TO DEVELOP A PRACTICAL NDT TECHNIQUE.  THE OEM DESCRIBES THIS AREA AND NON-DESTRUCTIVE INSPECTION TECHNIQUE AS SID 57-10-19.  THIS INSPECTION IS FOUND TO BE IMPRACTICAL AS THE AREA IS INACCESSIBLE WITHOUT COMPLEX DISASSEMBLY OF STRUCTURE.  THE DAMAGED STRUCTURE WILL BE REPAIRED WITH OEM PARTS AND GUIDANCE.
